MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use warnings: ·exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.·never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.·the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.·the curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the operational instructions preparation for use: ·verify compatibility of interacting devices prior to use.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have impacted on the event as reported.The sections left blank or unknown on this form could not be completed due to missing information.An attempt to gather further details to obtain the information was made; however, per the distributor, good faith efforts have been performed and at the time of this report no additional information has been received regarding this event.Should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: we used safari extra small guide wire, which got stuck in the navitor prosthesis delivery system.It was later observed that there was a defect at the distal end that proved "tearing" of the coating.The procedure was reported to be a transcatheter aortic valve replacement (tavr) procedure.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 275 cm xsml crv 1p; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a mechanical shear/cut of the coil wire at 272.8cm and kink damage at 273.5cm from the distal aspect of the formed curve along with 3.8cm of concurrent stretched coil wraps damage.An undetermined length of the coil wire was not returned with the specimen.The specimen also presented coil offset damage in the formed curve.Additionally, the specimen presented tool marks at the kink damage.The delivery system was not included with the returned specimen.There was no mention of the coil shear/cut damage in the event description; therefore, it appears that the shear/cut damage at the proximal end occurred during post event handling, likely during an attempt to remove the guidewire from the delivery system.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use warnings: when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the operational instructions preparation for use: verify compatibility of interacting devices prior to use.As indicated in the device instructions for use (dfu): to remove the guidewire from the treatment area: a catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.The safari2 guidewire is pulled back completely into the catheter.The safari2 guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.Section h6 type of investigation (b), investigation findings (c), and investigation conclusions (d) codes were updated to reflect the analysis of the actual specimen.No other codes were updated at this time.Should additional information be received, a follow up medwatch report will be submitted.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key19818280
Report Number2126666-2024-00054
Device Sequence Number8683952
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)260730(10)7860191
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number7860191
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown